Advertisement

Semigroup Forum

, Volume 99, Issue 2, pp 293–302 | Cite as

A novel algebraic characteristic of fractional resolvent families

  • Jie Mei
  • Chuang ChenEmail author
  • Miao Li
Research Article
  • 81 Downloads

Abstract

In this paper, we give a novel one-parameter algebraic functional equation for fractional resolvent families. With the help of this functional equation, we are able to show that all fractional resolvent families, except \(C_0\)-semigroups, are never exponentially stable.

Keywords

Fractional resolvent families Fractional Cauchy problems Algebraic functional equation Laplace transform Exponential stability 

Notes

Acknowledgements

We are grateful to Dr. J. Pastor for some helpful discussions, and for suggesting Remark 3.6(2) and Proposition 4.1. We are also grateful to the referees for a painstaking reading of the paper and for pointing out several inaccuracies.

References

  1. 1.
    Arendt, W., Batty, C., Hieber, M., Neubrander, F.: Vector-Valued Laplace Transforms and Cauchy Problems, Monographs in Mathematics, vol. 96. Birkhäuser, Basel (2001)CrossRefGoogle Scholar
  2. 2.
    Bajlekova, E.: Fractional Evolution Equations in Banach Spaces. Ph.D. Thesis, Eindhoven University of Technology (2001)Google Scholar
  3. 3.
    Chen, C., Li, M.: On fractional resolvent operator functions. Semigroup Forum 80, 121–142 (2010)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Li, F.B., Li, M.: On maximal regularity and semivariation of \(\alpha \)-times resolvent families. Adv. Pure Math. 3, 680–684 (2013)CrossRefGoogle Scholar
  5. 5.
    Li, K.X., Peng, J.G., Jia, J.X.: Cauchy problems for fractional differential equations with Riemann–Liouville fractional derivatives. J. Funct. Anal. 263, 476–510 (2012)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Li, M., Chen, C., Li, F.B.: On fractional powers of generators of fractional resolvent families. J. Funct. Anal. 259, 2702–2726 (2010)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Li, M., Zheng, Q.: On spectral inclusions and approximations of \(\alpha \)-times resolvent families. Semigroup Forum 69, 356–368 (2004)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Mei, Z.D., Peng, J.G.: On general fractional abstract Cauchy problem. Commun. Pure Appl. Anal. 12, 2753–2772 (2013)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Mei, Z.D., Peng, J.G., Jia, J.X.: A new characteristic property of Mittag-Leffler functions and fractional cosine functions. Stud. Math. 220, 119–140 (2014)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Peng, J., Li, K.: A novel characteristic of solution operator for the fractional abstract Cauchy problem. J. Math. Anal. Appl. 385, 786–796 (2012)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Podlubny, I.: Fractional Differential Equations. Mathematics in Science and Engineering, vol. 198. Academic, San Diego (1999)zbMATHGoogle Scholar
  12. 12.
    Prüss, J.: Evolutionary Integral Equations and Applications. Birkhäuser, Basel (1993)CrossRefGoogle Scholar
  13. 13.
    Sato, R., Shaw, S.: Strong and uniform mean stability of cosine and sine operator functions. J. Math. Anal. Appl. 330, 1293–1306 (2007)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsSichuan University Jinjiang CollegeMeishanPeople’s Republic of China
  2. 2.Department of MathematicsSichuan UniversityChengduPeople’s Republic of China

Personalised recommendations